Forum

Question about Carbamazepine

I have had to take Carbamazepine because I have Trigeminal neuralgia. I only have to take this for a short while ( I hope ) but it makes me feel so weak and tiered . Has any body taken this tablet and how does it make you feel?

I’ve been taking carbamazepine for over 15 years and second Claire that the side effects lesson over time. Its just unfortunate that the tiredness and weakness are the self same symptoms of MS, we need to make them worse like a hole in the head. Still my feeling is that I’d rather have wobbly legs than the pain!
Good luck with the plan for this to be a short term medication, I didn’t find my TN so easy to shake off.

Jane

Hi,

I third what the others have said. The tiredness does ease off in time. I found the first 3-4 weeks were the worst. I have been on it for over a year now but have had to increase the dose recently as I got another nasty bout of the TN. I am now on 200mg 3 x a day. Increasing from 400mg to 600mg made me feel quite groggy again but it eased off pretty quickly.

I hope your TN only lasts a short time but I can’t see me coming off the carbamazapine any time soon.

Belinda

I’ve been on Carbamazapene for about 6 months, I take 200mg 3x a day for buzzing and pins and needles. I haven’t experienced any tiredness with it. Infact it doesn’t seem to have helped at all.

Take Care

Kaz

Hi, I will be taking carbamazapene shortly and wondered if anyone had had weight gain with this drug. I had to stop gapatentin recently as i had some nasty side effects (I put on 7 pounds of fluid in 3 days!! not nice and some liver tests results shot through the roof (ALT of 195, normally about 20). The weight went when i stopped it and my liver tests are slowly returning to ‘normal’. As amitriptylene makes my gums bleed I am working my way through my available pain killers, the gabapentin really seemed to work well so I am hoping carbamazapene will work as well. (I can hope!!).

Take care, Lilbill x